Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 86, NWS State College, PA

June 12, 2007Northumberland County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2007, 4:46 PM EDT for Northumberland County, Pennsylvania. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 4:46 PM EDT (20:46 UTC)
Expired
Jun 12, 2007, 5:15 PM EDT
In force
29 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Northumberland County, PA

The radar

The State College radar (KCCX), 112 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:08 PM EDTTSTM WND DMG4 S Herndon, PATREES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 122046
SVRCTP
PAC097-122115-
/O.NEW.KCTP.SV.W.0086.070612T2046Z-070612T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 515 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR TREVORTON...OR 6
  MILES WEST OF SHAMOKIN...AND MOVING SOUTHWEST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HERNDON AROUND 455 PM EDT...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4075 7655 4084 7676 4062 7693 4063 7670

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:31 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 12, 3:31 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT TUE JUN 12 2007

.SYNOPSIS...
A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN
PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE
WEDNESDAY ALLOWING FOR SCATTERED AFTERNOON THUNDERSTORMS. AN AREA
OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD FROM NEW ENGLAND. THIS
HIGH PRESSURE SYSTEM WILL CONTROL THE WEATHER OVER PENNSYLVANIA
UNTIL A COLD FRONT APPROACHES BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORMS WATCH 386 ISSUED FOR THE EASTERN HALF OF THE
CWA UNTIL 8 PM.

THUNDERSTORMS CONTINUE TO DEVELOP RAPIDLY AND TRAIN AS THEY MOVE
FAIRLY QUICKLY TO THE SOUTHWEST AT AROUND 30 KTS...WITHIN A WELL
DEFINED BELT OF SFC-850 HPA THETA-E CONVERGENCE.

THE THUNDERSTORMS WILL SLOWLY DEVELOP/SPREAD TO THE WEST LATE
TODAY AS OUTFLOW INTERACTS WITH THE VERY WARM AND UNSTABLE AIRMASS
ACROSS THE CENTRAL SUSQ VALLEY AND SCENT MTNS OF PENN.

BECAUSE OF THE REPEAT TSRA...SOME PLACES NEAR AND TO THE SE OF THE
GREATER HARRISBURG AREA WILL SEE 1 TO 2 INCHES OF RAINFALL BY 01Z PM.

CONVECTION WILL GRADUALLY DIMINISH TWD MIDNIGHT...WITH PARTLY TO
MOSTLY CLOUDY SKIES LINGERING OVERNIGHT.

MIN TEMPS TONIGHT /IN THE MID 50S NORTH AND WEST...AND IN THE U50S
TO M60S ELSEWHERE/ WILL BE A FEW DEG ABOVE NORMAL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE FOCUS FOR CONVECTION WILL LIKELY SHIFT TO SOUTHERN AND WESTERN
PA ON WEDNESDAY AS HIGH PRESSURE BUILDS DOWN THE COAST FROM NEW
ENG...PUSHING THE STUBBORN EASTERN PENN SFC TROUGH AND ITS ASSOCIATED
TONGUE OF LVLL MOISTURE SOUTHWEST. HIGHS WILL BE 5 TO 10F COOLER ON
WED...ESPECIALLY OVER THE SUSQ VALLEY WHERE TEMPS NUDGED 90 THIS
AFTERNOON AND AN EASTERLY FLOW WILL DRAW MARITIME AIRMASS INLAND.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A SPELL OF DRY AND SEASONABLE WEATHER APPEARS LIKELY THURSDAY THRU
SATURDAY...AS SFC HIGH PRESSURE IS PARKED OFF OF THE MID ATLANTIC
COAST. NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT
APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER
WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE
EASTERN CONUS.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NUMEROUS SHOWERS/TSRA WITH MAINLY MVFR VSBYS AND CIGS WILL
CONTINUE THROUGH 00Z ACROSS THE LOWER SUSQ VALLEY AND NE ALONG THE
I-81 CORRIDOR TO BETWEEN KIPT AND KAVP. FURTHER WEST...FROM KIPT
TO KUNV AND KJST...SHRA AND TSRA WILL BE MORE SCATTERED.

CONVECTION WILL DIMINISH LATER THIS EVENING BUT STILL A STRAY
SHOWER OR THUNDERSTORM WITH BRIEF MVFR CONDITIONS WILL DRIFT
SOUTHWESTWARD ACROSS CENTRAL AND ERN PENN OVERNIGHT. MAINLY VFR
CONDITIONS WILL OCCUR FROM 02Z THROUGH 12Z WITH AREAS OF MVFR TO
LOCALLY IFR VSBYS/CIGS IN VALLEY FOG DEVELOPING WHERE RAIN HAS
FALLEN.

HOWEVER...THE MAJORITY OF THE TIME FROM 12Z THROUGH 17Z WEDNESDAY
WILL BE DOMINATED BY VFR CONDITIONS. LOCAL MVFR TO IFR FLYING
CONDITIONS IN VALLEY FOG WILL DIMINISH QUICKLY BY 13Z.
SCATTERED SHRA/TSRA WILL DEVELOP AROUND OR SHORTLY AFTER
17Z...MAINLY NEAR SOUTHERN TAF SITES...KJST...KAOO AND KMDT.

THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR
ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF
PENN. THIS WILL MEAN LITTLE DRYING LLVL AIR MOVING INTO PENN
LEADING TO LITTLE IF ANY CHC FOR RAIN. SKIES SHOULD BE CLEAR AT
NIGHT...AND MOSTLY SUNNY DURING THE DAY DURING THIS PERIOD WITH A
LIGHT...MAINLY NORTHEAST WIND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...TYBURSKI
NEAR TERM...LAMBERT/TYBURSKI
SHORT TERM...LAMBERT
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Jun 12, 1:19 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT TUE JUN 12 2007

PAZ004>006-010>012-017>019-024>027-033>035-037-045-131730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-SOUTHERN CLINTON-
119 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-041-042-046-049>053-056>059-063>066-131730-
JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
119 PM EDT TUE JUN 12 2007

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LAMBERT

In the hours before

Special weather statement, Jun 12, 3:14 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT TUE JUN 12 2007

PAZ042-046-053-122030-
COLUMBIA-SOUTHERN LYCOMING-SULLIVAN-
314 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL MOVE TO THE SOUTHWEST AND AFFECT
NORTHERN COLUMBIA...SOUTHEASTERN LYCOMING AND SOUTHEASTERN SULLIVAN
COUNTY THROUGH 430 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF NOXEN...MOVING SOUTHWEST AT
20 MPH.

WIND GUSTS TO 50 MPH AND HAIL AROUND ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. A 10 MINUTE PERIOD OF VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES.

EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CENTRAL...RICKETTS GLEN STATE PARK AROUND 345
PM...BENTON...FAIRMOUNT SPRINGS AROUND 400 PM...STILLWATER AND
LAIRDSVILLE AROUND 415 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 118.

FORECASTER: LAMBERT
Special weather statement, Jun 12, 3:32 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 PM EDT TUE JUN 12 2007

PAZ064-065-122030-
ADAMS-YORK-
332 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS AND WESTERN YORK
COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MIDDLETOWN...MOVING
SOUTHWEST AT 20 MPH.

HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE WITH THIS STORM...ALONG
WITH WIND GUSTS TO 40 MPH. THE RAINFALL MAY CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DOVER AROUND 355 PM...THOMASVILLE AROUND 410
PM...EAST BERLIN AROUND 415 PM...ABBOTTSTOWN AROUND 425 PM AND NEW
OXFORD AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 243 AND 246...I-83 BETWEEN
MILE MARKERS 23 AND 38. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR
ROADS...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.

FORECASTER: DEVOIR
Special weather statement, Jun 12, 3:44 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT TUE JUN 12 2007

PAZ057-059-066-122045-
DAUPHIN-LANCASTER-LEBANON-
344 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT LEBANON...SOUTHEASTERN DAUPHIN
AND WEST CENTRAL LANCASTER COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF MYERSTOWN...MOVING SOUTH AT
25 MPH.

WIND GUSTS TO 50 MPH AND  HAIL AROUND ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR JONESTOWN AROUND 350 PM...SAND HILL...LEBANON
AROUND 355 PM...CLEONA...ANNVILLE AROUND 400 PM...CAMPBELLTOWN...
PALMYRA AROUND 410 PM...MOUNT GRETNA...HERSHEY AROUND 415 PM AND LAWN
AROUND 420 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 249 AND 266...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 87 AND 90.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 322...ROUTE
422.

FORECASTER: LAMBERT
Special weather statement, Jun 12, 3:57 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT TUE JUN 12 2007

PAZ053-058-122100-
COLUMBIA-SCHUYLKILL-
357 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA AND
WESTERN SCHUYLKILL COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SHENANDOAH...MOVING SOUTHWEST AT
20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM. VERY HEAVY RAIN OF UP TO ONE INCH IN LESS
THAN AN HOUR WILL FALL FROM THIS STORM AND LATER STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SOME SMALL STREAMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR RINGTOWN...MAHANOY CITY AROUND 405 PM...
GILBERTON...SHENANDOAH AROUND 410 PM...GIRARDVILLE...FRACKVILLE
AROUND 415 PM...ASHLAND...CENTRALIA...ST. CLAIR AROUND 420 PM AND
GORDON AROUND 425 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 98 AND 130.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

FORECASTER: LAMBERT
Special weather statement, Jun 12, 4:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 PM EDT TUE JUN 12 2007

PAZ052-122115-
NORTHUMBERLAND-
432 PM EDT TUE JUN 12 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NORTHUMBERLAND COUNTY
THROUGH 515 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF SHAMOKIN...MOVING SOUTHWEST AT
25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR FERNDALE...FERNDALE AROUND 440 PM...
FARNSWORTH...STONINGTON...SNYDERTOWN...LECK KILL AROUND 445 PM...
TREVORTON AROUND 450 PM...SUNBURY AROUND 455 PM...RESLER AND REBUCK
AROUND 500 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 61.

FORECASTER: LAMBERT/DEVOIR
Special weather statement, Jun 12, 4:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
438 PM EDT TUE JUN 12 2007

PAZ057-063-065-122130-
CUMBERLAND-DAUPHIN-YORK-
438 PM EDT TUE JUN 12 2007

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CUMBERLAND...SOUTHERN
DAUPHIN AND WESTERN YORK COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF
HERSHEY TO COLONIAL PARK TO 5 MILES NORTHWEST OF ENOLA...MOVING SOUTH
AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR CLIFTON...PROGRESS AROUND 445 PM...
MANCHESTER...EMIGSVILLE AROUND 500 PM...YORK...WELLSVILLE AROUND 515
PM...SEVEN VALLEYS AND SPRING GROVE AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 256...I-81 BETWEEN
MILE MARKERS 56 AND 68...I-83 BETWEEN MILE MARKERS 20 AND 49...ALL OF
I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11/15...ROUTE 15...ROUTE 30...ROUTE 322.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:10 PM EDTSevere Thunderstorm WarningCTPLebanon50 min
Jun 12, 5:35 PM EDTSevere Thunderstorm WarningCTPPerry55 min
Jun 12, 5:43 PM EDTSevere Thunderstorm WarningCTPColumbia47 min
Jun 12, 6:16 PM EDTSevere Thunderstorm WarningCTPLycoming, Montour, Northumberland59 min
Jun 12, 6:53 PM EDTSevere Thunderstorm WarningCTPFranklin67 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.